caret icon Back to all discussions

New medication and fatigue

Hey there everybody!
I had my MS diagnosis a few months ago and I started my first immunotherapy. The first week I started my fatigue symptoms got really bad. But I’m taking Dimethyl Fumarate and my Doc said that shouldn’t add to my fatigue. I’m not having the easiest time on this drug and I’m about 3 weeks in and ramping up my dosage.

I’m wondering if anyone else using Dimethyl Fumarate has had worsened fatigue symptoms or maybe it’s just because I’m having a some bad reactions to it and my body is reacting?

Thanks for any info and I hope you all are doing well 🌈
-Hanna

  1. , I would definitely keep talking to your doctor about what you are experiencing. Severe fatigue or tiredness can be a sign of a strong reaction to the medication and that should be addressed, probably before you look into upping the dosage. That said, please keep in mind that you and your doctor know your situation best and if you are having any reservations about the medication, those should be considered. Here's some basic information on Dimethyl Fumarate that you might find useful -- https://multiplesclerosis.net/treatment/tecfidera/side-effects-safety-profile-review. I hope this helps and please keep us posted, if you feel comfortable doing so!


    Best, Erin, MultipleSclerosis.net Team Member.

    1. Hi , I've not taken Dimethyl Fumarate. However, if you are noticing a significant change after starting it, definitely be sure to tell your doctor that. Saying you're not having an easy time with it very much sounds to me like there may be other issues too, maybe even ones you don't realize. Sometimes we can't tolerate certain drugs, it happens, we are all a little different. We're finally at a point where we have a large number of other medications you can try, there's no need to stay on one that you may not be tolerated well. Be sure to advocate for yourself, don't let your doctor gloss over the fact that you aren't feeling well on it. Just as we have many treatment options, there are many other doctors out there as well!


      1. Thank you both so much for your advice and the validation! I read these and spoke to my doctor right after. They took me off the DF and we’re going to figure out another path. I feel miles above now I didn’t realize it was causing me so much strife. I have a really great support system with my friends and family but it’s really nice to talk to people who are going through the same thing.
        Thanks so much again 💜

        1. I started vumerity today which is supposed to be the same as you are taken but tweaked to lessen the side effects,mainly GI. I've only had one dose so far with no side effects,so I'll be updating this post as needed

        2. Looking forward to the updates. I hope helps. Best wishes! - Lori (Team Member)

      or create an account to reply.